Thunderstorm Wind, Jefferson
- When
- October 10, 7:15 PM CST
- Where
- Jefferson County, Redfield
- Measured
- 50 kt (58 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.433, -92.183
Several trees were knocked down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Oct 10, 2:30 PM CST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT WED OCT 10 2001 THE COLD FRONT CONTINUES TO MOVE SLOWLY TOWARDS ARKANSAS. AS OF 18Z IT EXTENDED FROM NORTHEASTERN MISSOURI TO SOUTHEASTERN KANSAS ACROSS CENTRAL OKALHOMA AND INTO THE SOUTHERN PART OF THE TEXAS PANHANDLE. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND AHEAD OF THIS COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO ARKANSAS TONIGHT AND A LOW WILL DEVELOP ALONG THE FRONT...AND THIS WILL TEND TO SLOW IT DOWN EVEN MORE. SCATTERED TO NUMEROUS SHOWERS OR THUNDERSHOWERS CAN BE EXPECTED OVER MOST SECTIONS THURSDAY. THERE IS A CHANCE OF LINGERING SHOWERS INTO THURSDAY NIGHT...MAINLY OVER THE EASTERN SECTIONS. TEMPERATURES WILL BE HIGHLY DEPENDENT ON RAIN-COOLED AREAS AND WILL NOT BE EASY TO PINPOINT SO WILL NOT STRAY TOO FAR FROM GUIDANCE. .LIT...NONE. 38
ARZ003>007-012>016-021>025-030>034-037>047-052>054-110400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 PM CDT WED OCT 10 2001 ...SEVERE THUNDERSTORM WATCH FOR WESTERN ARKANSAS UNTIL 9 PM... ...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EASTERN ARKANSAS UNTIL 11 PM... A COLD FRONT EXTENDED FROM THE UPPER MIDWEST THROUGH THE MID MISSISSIPPI VALLEY TO THE SOUTHERN PLAINS LATE THIS AFTERNOON. AHEAD OF THE FRONT...THE AIR WAS WARM...MOIST AND UNSTABLE...WITH THUNDERSTORMS DEVELOPING. THE STORMS WERE SEVERE AS THEY PUSHED INTO WESTERN ARKANSAS...WITH DAMAGING WINDS DOWNING TREES AND POWER LINES. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF WESTERN ARKANSAS UNTIL 9 PM. THE WATCH INCLUDES AREAS MAINLY WEST OF MOUNTAIN HOME...MORRILTON AND ARKADELPHIA. IN ADDITION...A SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR MUCH OF CENTRAL AND EASTERN ARKANSAS UNTIL 11 PM. THE WATCH INCLUDES AREAS MAINLY EAST OF MOUNTAIN HOME...MORRILTON AND LITTLE ROCK. STORMS THROUGH THIS EVENING WILL BE MOVING QUICKLY...GREATLY INCREASING THE THREAT OF DAMAGING WIND. ALSO...THERE IS SOME WIND SHEAR...MEANING THAT THE WIND IS TURNING WITH HEIGHT. GIVEN THIS... THERE IS THE POSSIBILITY OF ISOLATED TORNADOES. PEOPLE IN MUCH OF ARKANSAS NEED TO PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO MOVE TO A SAFE LOCATION IF A WARNING IS ISSUED FOR YOUR AREA BY THE NATIONAL WEATHER SERVICE. 46
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM CLARKSVILLE AR WIND DAMAGE
10/10/01 JOHNSON TREES AND POWER LINES
DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0543 PM PARTHENON AR WIND DAMAGE
10/10/01 NEWTON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0600 PM CENTERVILLE AR WIND DAMAGE
10/10/01 YELL TREES DOWN. STREET
SIGNS BLOWN OVER. TRUCK
HIT A TREE ON ROADWAY.
REPORTED BY COOPERATIVE
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM HEBER SPGS AR WIND DAMAGE
10/10/01 CLEBURNE TREES AND POWER LINES
DOWN. REPORTED BY
SHERIFFS OFFICE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM RUSSELLVILLE AR WIND DAMAGE
10/10/01 POPE TREES AND POWER LINES
DOWN. REPORTED BY 911.
0543 PM DOVER AR WIND DAMAGE
10/10/01 POPE ROOF BLOWN OFF DOVER
COMMUNITY CENTER.
REPORTED BY 911.
0605 PM 1 W ADONA AR WIND DAMAGE
10/10/01 PERRY TREE LIMBS DOWN ON
HIGHWAY 10. REPORTED BY
SHERIFFS OFFICE.
0615 PM 1 S SCOTLAND AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN ACROSS
HIGHWAY 95. REPORTED BY
SHERIFFS OFFICE.
0625 PM CULPEPPER AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN. REPORTED BY
SHERIFFS OFFICE.
0627 PM CHOCTAW AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN ACROSS
HIGHWAY 9. REPORTED BY
SHERIFFS OFFICE.
0630 PM CLINTON AR WIND DAMAGE
10/10/01 VAN BUREN TREE FELL ON A HOUSE.
REPORTED BY SHERIFFS
OFFICE.
0630 PM 2 SE CLINTON AR WIND DAMAGE
10/10/01 VAN BUREN TREES DOWN AND TV
ANTENNAS BLOWN DOWN IN
THE BARRENS COMMUNITY.
REPORTED BY SHERIFFS
OFFICE.
0630 PM LANDIS AR WIND DAMAGE
10/10/01 SEARCY POWER LINES DOWN.
REPORTED BY SHERIFFS
OFFICE.
0640 PM CONWAY AR WIND DAMAGE
10/10/01 FAULKNER HIGHWAY SIGN DOWN ON
INTERSTATE 40 AND A
COUPLE OF POWER LINES
DOWN IN CONWAY.
REPORTED BY CONWAY
POLICE DEPT.
0655 PM HEBER SPGS AR WIND DAMAGE
10/10/01 CLEBURNE TREES AND POWER LINES
DOWN. REPORTED BY
SHERIFFS OFFICE.
28PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM 5 S KIRBY AR .75 INCH HAIL
10/10/01 PIKE DIME SIZE HAIL AT
COWHIDE COVE. REPORTED
BY SHERIFFS OFFICE.The Little Rock radar (KLZK), 45 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5271997.